Alert archive / Minnesota / Frost Advisories in 2017
Frost Advisory 3, NWS Grand Forks, ND
NWS Grand Forks, ND issued this frost advisory at May 18, 2017, 3:11 PM CDT for 13 counties in North Dakota; 14 counties in Minnesota. It took effect at May 19, 2017, 1:00 AM CDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- May 18, 2017, 3:11 PM CDT (20:11 UTC)
- In effect from
- May 19, 2017, 1:00 AM CDT
- Expired
- May 19, 2017, 8:00 AM CDT
- In force
- 7 hr
- Issued by
- NWS Grand Forks, ND
All 27 counties
Becker County, MN, Beltrami County, MN, Clearwater County, MN, Hubbard County, MN, Kittson County, MN, Lake of the Woods County, MN, Mahnomen County, MN, Marshall County, MN, Norman County, MN, Pennington County, MN, Polk County, MN, Red Lake County, MN, Roseau County, MN, Wadena County, MN, Barnes County, ND, Benson County, ND, Cavalier County, ND, Eddy County, ND, Grand Forks County, ND, Griggs County, ND, Nelson County, ND, Pembina County, ND, Ramsey County, ND, Steele County, ND, Towner County, ND, Traill County, ND, Walsh County, ND
The radar
The Fargo/Grand Forks radar (KMVX), 50 km from the middle of the area, began a volume at 20:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
International Fa, MN (KINL), launched 12:00Z, 8.2 hours before the alert went out and 280 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 614 m above ground
- 0-6 km bulk shear
- 1 kt
- 0-1 km storm-relative helicity
- -154 m²/s²
- 0-3 km storm-relative helicity
- -63 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
816 WWUS73 KFGF 182011 NPWFGF URGENT - WEATHER MESSAGE National Weather Service Grand Forks ND 311 PM CDT Thu May 18 2017 MNZ001-002-004>009-013>017-022>024-028-032-NDZ006>008-014>016-024- 026>030-038-054-191300- /O.NEW.KFGF.FR.Y.0003.170519T0600Z-170519T1300Z/ West Polk-Norman-Kittson-Roseau-Lake Of The Woods-West Marshall- East Marshall-North Beltrami-Pennington-Red Lake-East Polk- North Clearwater-South Beltrami-Mahnomen-South Clearwater-Hubbard- East Becker-Wadena-Towner-Cavalier-Pembina-Benson-Ramsey- Eastern Walsh County-Eddy-Nelson-Grand Forks-Griggs-Steele-Traill- Barnes-Western Walsh County- Including the cities of Crookston, East Grand Forks, Ada, Twin Valley, Halstad, Hallock, Karlstad, Lancaster, Roseau, Warroad, Greenbush, Baudette, Warren, Stephen, Argyle, Newfolden, Middle River, Grygla, Red Lake, Redby, Ponemah, Thief River Falls, Red Lake Falls, Fosston, Fertile, McIntosh, Erskine, Bagley, Clearbrook, Bemidji, Mahnomen, Naytahwaush, Waubun, Alida, Ebro, Lake Itasca, Long Lost Lake, Lower Rice Lake, Roy Lake, Upper Rice Lake, Park Rapids, Wolf Lake, Wadena, Menahga, Cando, Langdon, Cavalier, Walhalla, Drayton, Pembina, Neche, St. Thomas, Fort Totten, Maddock, Leeds, Minnewaukan, Devils Lake, Grafton, Park River, New Rockford, Lakota, Mcville, Aneta, Tolna, Grand Forks, Cooperstown, Finley, Hope, Mayville, Hillsboro, Hatton, Portland, Valley City, Edinburg, Adams, and Lankin 311 PM CDT Thu May 18 2017 ...FROST ADVISORY IN EFFECT FROM 1 AM TO 8 AM CDT FRIDAY... The National Weather Service in Grand Forks has issued a Frost Advisory...which is in effect from 1 AM to 8 AM CDT Friday. * TEMPERATURES...temperatures will drop into the 31 to 35 degree range. Widespread frost in rural areas, will areas or patchy frost in town. * IMPACTS...enough hours of cold temperatures to damage tender plants and flowers. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that widespread frost is expected. Sensitive outdoor plants may be killed if left uncovered. && $$ dtr
3 follow-up statements
671 WWUS73 KFGF 190251 NPWFGF URGENT - WEATHER MESSAGE National Weather Service Grand Forks ND 951 PM CDT Thu May 18 2017 MNZ001-002-004>009-013>017-022>024-028-032-NDZ006>008-014>016-024- 026>030-038-054-191300- /O.CON.KFGF.FR.Y.0003.170519T0600Z-170519T1300Z/ West Polk-Norman-Kittson-Roseau-Lake Of The Woods-West Marshall- East Marshall-North Beltrami-Pennington-Red Lake-East Polk- North Clearwater-South Beltrami-Mahnomen-South Clearwater-Hubbard- East Becker-Wadena-Towner-Cavalier-Pembina-Benson-Ramsey- Eastern Walsh County-Eddy-Nelson-Grand Forks-Griggs-Steele-Traill- Barnes-Western Walsh County- Including the cities of Crookston, East Grand Forks, Ada, Twin Valley, Halstad, Hallock, Karlstad, Lancaster, Roseau, Warroad, Greenbush, Baudette, Warren, Stephen, Argyle, Newfolden, Middle River, Grygla, Red Lake, Redby, Ponemah, Thief River Falls, Red Lake Falls, Fosston, Fertile, McIntosh, Erskine, Bagley, Clearbrook, Bemidji, Mahnomen, Naytahwaush, Waubun, Alida, Ebro, Lake Itasca, Long Lost Lake, Lower Rice Lake, Roy Lake, Upper Rice Lake, Park Rapids, Wolf Lake, Wadena, Menahga, Cando, Langdon, Cavalier, Walhalla, Drayton, Pembina, Neche, St. Thomas, Fort Totten, Maddock, Leeds, Minnewaukan, Devils Lake, Grafton, Park River, New Rockford, Lakota, Mcville, Aneta, Tolna, Grand Forks, Cooperstown, Finley, Hope, Mayville, Hillsboro, Hatton, Portland, Valley City, Edinburg, Adams, and Lankin 951 PM CDT Thu May 18 2017 ...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 8 AM CDT FRIDAY... * TEMPERATURES...Dropping into the 31 to 35 degree range. Widespread frost in rural areas, with patchy frost in town. * IMPACTS...Tender plants may be damaged by cold temperatures. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that widespread frost is expected. Sensitive outdoor plants may be killed if left uncovered. && $$
644 WWUS73 KFGF 190907 NPWFGF URGENT - WEATHER MESSAGE National Weather Service Grand Forks ND 407 AM CDT Fri May 19 2017 MNZ001-002-004>009-013>017-022>024-028-032-NDZ006>008-014>016-024- 026>030-038-054-191300- /O.CON.KFGF.FR.Y.0003.000000T0000Z-170519T1300Z/ West Polk-Norman-Kittson-Roseau-Lake Of The Woods-West Marshall- East Marshall-North Beltrami-Pennington-Red Lake-East Polk- North Clearwater-South Beltrami-Mahnomen-South Clearwater-Hubbard- East Becker-Wadena-Towner-Cavalier-Pembina-Benson-Ramsey- Eastern Walsh County-Eddy-Nelson-Grand Forks-Griggs-Steele-Traill- Barnes-Western Walsh County- Including the cities of Crookston, East Grand Forks, Ada, Twin Valley, Halstad, Hallock, Karlstad, Lancaster, Roseau, Warroad, Greenbush, Baudette, Warren, Stephen, Argyle, Newfolden, Middle River, Grygla, Red Lake, Redby, Ponemah, Thief River Falls, Red Lake Falls, Fosston, Fertile, McIntosh, Erskine, Bagley, Clearbrook, Bemidji, Mahnomen, Naytahwaush, Waubun, Alida, Ebro, Lake Itasca, Long Lost Lake, Lower Rice Lake, Roy Lake, Upper Rice Lake, Park Rapids, Wolf Lake, Wadena, Menahga, Cando, Langdon, Cavalier, Walhalla, Drayton, Pembina, Neche, St. Thomas, Fort Totten, Maddock, Leeds, Minnewaukan, Devils Lake, Grafton, Park River, New Rockford, Lakota, Mcville, Aneta, Tolna, Grand Forks, Cooperstown, Finley, Hope, Mayville, Hillsboro, Hatton, Portland, Valley City, Edinburg, Adams, and Lankin 407 AM CDT Fri May 19 2017 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING... * TEMPERATURES...Dropping into the 30 to 35 degree range. Widespread frost in rural areas, with patchy frost in town. * IMPACTS...Tender plants may be damaged by cold temperatures. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that widespread frost is expected. Sensitive outdoor plants may be killed if left uncovered. && $$
145 WWUS73 KFGF 191240 NPWFGF URGENT - WEATHER MESSAGE National Weather Service Grand Forks ND 740 AM CDT Fri May 19 2017 MNZ001-002-004>009-013>017-022>024-028-032-NDZ006>008-014>016-024- 026>030-038-054-191345- /O.EXP.KFGF.FR.Y.0003.000000T0000Z-170519T1300Z/ West Polk-Norman-Kittson-Roseau-Lake Of The Woods-West Marshall- East Marshall-North Beltrami-Pennington-Red Lake-East Polk- North Clearwater-South Beltrami-Mahnomen-South Clearwater-Hubbard- East Becker-Wadena-Towner-Cavalier-Pembina-Benson-Ramsey- Eastern Walsh County-Eddy-Nelson-Grand Forks-Griggs-Steele-Traill- Barnes-Western Walsh County- Including the cities of Crookston, East Grand Forks, Ada, Twin Valley, Halstad, Hallock, Karlstad, Lancaster, Roseau, Warroad, Greenbush, Baudette, Warren, Stephen, Argyle, Newfolden, Middle River, Grygla, Red Lake, Redby, Ponemah, Thief River Falls, Red Lake Falls, Fosston, Fertile, McIntosh, Erskine, Bagley, Clearbrook, Bemidji, Mahnomen, Naytahwaush, Waubun, Alida, Ebro, Lake Itasca, Long Lost Lake, Lower Rice Lake, Roy Lake, Upper Rice Lake, Park Rapids, Wolf Lake, Wadena, Menahga, Cando, Langdon, Cavalier, Walhalla, Drayton, Pembina, Neche, St. Thomas, Fort Totten, Maddock, Leeds, Minnewaukan, Devils Lake, Grafton, Park River, New Rockford, Lakota, Mcville, Aneta, Tolna, Grand Forks, Cooperstown, Finley, Hope, Mayville, Hillsboro, Hatton, Portland, Valley City, Edinburg, Adams, and Lankin 740 AM CDT Fri May 19 2017 ...FROST ADVISORY WILL EXPIRE AT 8 AM CDT THIS MORNING... Temperatures are expected to rise above freezing this morning and so the frost advisory will be allowed to expire at 8 AM CDT. $$ JH
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before this frost advisory went out at May 18, 1:04 PM CDT, 2 hours 7 minutes earlier.
Area forecast discussion, May 18, 1:04 PM CDT, 2 hours 7 minutes before
Area Forecast Discussion National Weather Service Grand Forks ND 104 PM CDT Thu May 18 2017 .UPDATE... Issued at 103 PM CDT Thu May 18 2017 no changes to going fcst. high temp trends look good. && .SHORT TERM...(Today and tonight) Issued at 300 AM CDT Thu May 18 2017 As surface low over far se Mn shifts east, wrap around -ra should be ending across the far se. Will monitor radar trends to see if pops will be warranted. By late morning winds through the mixed layer drop off to around 15kts so diminishing winds in order. Drier air moving in and with high convective temperatures once clearing takes over not anticipating any sc/cu development. Even with eventual solar temperatures will be well below average with highs in the 50s to around 60. Frost main impact tonight however unsure at this point how widespread so will let the day shift fine tune the favored area for frost. Most areas will see lows dropping off into the 30s. .LONG TERM...(Friday through Wednesday) Issued at 300 AM CDT Thu May 18 2017 Next upper wave will propagate into the central plains later Friday. Appears to be a lead impulse ahead of main wave lifting into SD so will maintain pops for later in the day. Column warms slightly but increasing clouds will likely keep temperatures closer to what we have had. With upper low taking a more nw track through the FA rain chances will increase from south to north Friday night with best rain potential Saturday as low lifts through. With clouds and rain high temperatures only in the 40s and 50s. Wrap around rain to continue Saturday night over all but the far west. For Sunday...a slow moving surface system continues to push northeast crossing Lake Superior into southern Ontario...with some wrap around moisture affecting the eastern portion of the forecast area with light precipitation. For Monday through the end of the period...the upper trof shifts east and the upper ridge begins to shift across the Dakotas and Minnesota. Temperatures are expected to start off cooler under the upper trof...but rebound by the end of the period as the ridge shifts east. Otherwise...little to no precipitation is expected at this time. && .AVIATION...(For the 18Z TAFS through 18Z Friday afternoon) Issued at 103 PM CDT Thu May 18 2017 VFR thru the pd. Skies clear to a few cirrus with northeast winds diminishing as high moves into the area tonight. && .FGF WATCHES/WARNINGS/ADVISORIES... ND...None. MN...None. && UPDATE...Riddle SHORT TERM...Voelker LONG TERM...Hopkins/Voelker AVIATION...Riddle
Hazardous weather outlook, May 18, 6:45 AM CDT, 8 hours 26 minutes before
Hazardous Weather Outlook National Weather Service Grand Forks ND 645 AM CDT Thu May 18 2017 MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024- 026>030-038-039-049-052>054-191145- West Polk-Norman-Clay-Kittson-Roseau-Lake Of The Woods- West Marshall-East Marshall-North Beltrami-Pennington-Red Lake- East Polk-North Clearwater-South Beltrami-Mahnomen- South Clearwater-Hubbard-West Becker-East Becker-Wilkin- West Otter Tail-East Otter Tail-Wadena-Grant-Towner-Cavalier- Pembina-Benson-Ramsey-Eastern Walsh County-Eddy-Nelson- Grand Forks-Griggs-Steele-Traill-Barnes-Cass-Ransom-Sargent- Richland-Western Walsh County- 645 AM CDT Thu May 18 2017 |This hazardous weather outlook is for portions of eastern North Dakota, west central and northwest Minnesota. .DAY ONE...Today and Tonight Scattered areas of frost are possible tonight. .DAYS TWO THROUGH SEVEN...Friday through Wednesday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be required.
Nearby
Frost Advisories in Minnesota, 2017Frost Advisories in North Dakota, 2017Every frost advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.